MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was observed during the device inspection that the bronchofiber videoscope¿s image was not displayed due to a damaged charged coupled device unit.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the legal manufacturer¿s final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over ten years since the subject device was manufactured.Based on the results of the investigation the damaged charged coupled device was the cause of the image not displaying, however, a definitive root cause for this damage could not be established.The event can be detected/prevented by following the instructions for use which state: important information ¿ please read before use do not pull the universal cord during an examination.The endoscope connector will be pulled out from the output socket of the light source and the endoscopic image will not be visible.Do not apply shock to the distal end of the insertion tube, particularly the ultrasonic transducer and the objective lens surface at the distal end.Visual abnormalities may result.Do not twist or bend the bending section with your hands.Equipment damage may result.Do not squeeze the bending section forcefully.The covering of the bending section may stretch or break and cause water leaks.Do not hit or bend the electrical contacts on the endoscope connector.The connection to the light source may be impaired and faulty contact can result.Do not attempt to bend the endoscope¿s insertion tube with excessive force.Otherwise, the insertion tube may be damaged.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19721900
Report Number3002808148-2024-06293
Device Sequence Number8147586
Product Code PSV
UDI-Device Identifier04953170243233
UDI-Public04953170243233
Combination Product (Y/N)N
Initial Reporter CountryEN
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown